Thyroid UK
90,606 members104,975 posts

Can someone cast an eye over latest results please

I’m currently taking 100mcg T4 and 25mcg T3 having reduced from 125mcg T4, 25mcg T3 6 weeks ago.

My results today are

Tsh <0.05 (0.30-6)

Ft4 15.2 (10-22)

Ft3 7.4 (3.6-6.4)

They were taken at 9am approx 24hrs after T4 and 9 hrs after T3

Obviously I’m over range on ft3 so I’m thinking of 100mcg T4 and 12.5mcg T3?

I’m a bit gutted they are still over really as I’m sooooo tired and was hoping I might be able to increase again. My other worry is that last night my pulse was only 47 and as I’m no athlete that’s a bit of a concern x

17 Replies
oldestnewest

As far as I know I believe T3 should have a gap between dose and test of at least 12 hours. I myself take T3 alone and always have 24 hours gap as I don't want unnecessary adjustments.

Also, we should concentrate more on the relief of our clinical symptoms before adjusting doses which may be unnecessary. This is a link from a doctor who was also an Adviser to TUK. He would never prescribe levo - only NDT or T3 for his thyroid resistant patients.

web.archive.org/web/2010103...

web.archive.org/web/2010103...

Reply

Maybe I’ll leave it at the current dose then 🤔

I am having a lot of tests for ? Secondary adrenal insufficiency and a few other possibilities which could well be causing the tiredness but I’ve lost a lot of weight over the last few months(not intentionally) so the gp did say my medication would probably need reducing in line with that x

Reply

Did you gain weight before or after beginning levo as unexplained weight gain is the commonest question on the forum. Most weight will reduce when we begin taking thyroid hormone replacements at a dose which enables our metabolism to work properly. Hypo (low) means it metabolism slows right down before we're diagnosed.

Reply

I did put weight on before but I’m losing it now because I have constant nausea, zero appetite, abdo pain and eating very little because of it. I have a lot of other symptoms and my morning cortisol levels are permanently low hence all the investigations. I’ve lost over 5 stone in 5 months(I needed to though) so while I’d like to think it’s because my levels are better I think it’s far more than that x

Reply

Did you know that stomach problems are also common with hypothyroidism. So it is very important to sort that out if you can.

With hypo (meaning low) we also usually have low stomach acid and as symptoms are similar to high GP usually prescribes antacids which is the opposite of what we need.

Many of us provide our own supplements i.e. Betaine tablets, or a few spoonfuls of Apple Cider vinegar with mother - dissolved in juice or water along with meals.

There are quite a few posts about Gut problems:

healthunlocked.com/search/g...

Reply

I do, I was doing ok thyroid wise, getting better weekly and this all happened very suddenly. It’s not just stomach problems, I have a low bp which drops when I stand, I shake particularly in the morning, I’ve had a gtt that’s confirmed reactive hypoglycaemia and I’m very weak but that’s possibly because I eat next to nothing.

I did take ppi’s but stopped a few months ago. I’m happy that it’s not thyroid related anymore but obviously I need to make sure it stays ok x

Reply

I think it would be a good idea to try to see if you have a problem with the fillers/binders in your levo.

I am not sure it would work for you but there's no harm, I believe (and am not medically qualified.

If you take one anti-histamine tablet one hour before your next dose and if your symptoms improve, I'd ask to change your make of levo as it could be a sensitivity to fillers/binders.

Some of us don't feel well on levothyroxine at all so we look for alternatives not provided any more on the NHS.

Reply

I can only take mercury pharma and was absolutely fine with that brand for months before this started and I take fexofenadine daily anyway due to other allergies x

Reply

That's a shame. You take one step forward and two back.

1 like
Reply

I’m sure they’ll figure it out in the end 😃

1 like
Reply

What was your FT4 when taking 125mcg Levo?

I am on a combination like you and found that when my FT4 was 75% through the range and FT3 90% through range I didn't feel too bad. As an experiment, thinking maybe my FT4 should be lower (? yes, stupid, I realise now l) I reduced my Levo by 25mcg and left T3 the same, my FT4 plummeted to very bottom of range. Despite the same dose of T3, my FT3 dropped as well, confirming my conversion had got better since optimising vitamins and minerals and taking selenium. I felt dreadful. It seems to need a higher FT4 as well as FT3.

If I was you, I wouldn't reduce T3 from 25 to 12.5mcg. Just drop down to 18.75mcg for now and see how that goes. You might need slightly more Levo at some point. Finding the right dose isn't easy!!

Reply

Previous results were

Tsh 0.03 (0.2-6)

Free T3 7.0 (3.5-7.0)

Free t4 16.3 (10-20)

So although the Ft4 has gone down the Ft3 has gone up. In between the 2 sets I did start B12 injections, my levels were just over 500 but due to various weird symptoms my gp thought it was worth a try. All my other vitamin levels are optimal(now!) x

Reply

Ah, so your FT4 hasn't altered that much. I'd still reduce your T3 cautiously, gradual reductions or you might miss your optimal dose.

Reply

I think I might leave it on the dose I’m on at the minute and test again in a few weeks. To be honest apart from being tired and the low pulse I actually feel ok thyroid wise and I don’t know if messing will make that worse.

Reply

After many, many private tests after tweaking doses over the last couple of years, I have found that for me personally waiting 8 weeks to retest after a dose change is better than 6 weeks. I seem to need that extra couple of weeks for my levels to settle. And I do regret messing when I felt reasonably OKish. Too late now but I should never have reduced Levo from 100 to 75mcg, I haven't managed to get back to where I was even though it's been many months since I increased it back to 100.

1 like
Reply

I see from your profile you have Hashimoto's

Are you strictly gluten free and what are your vitamin levels like?

If your not eating much, quite likely not good

Have you tried probiotics, kefir etc

Reply

Thanks, yep I’ve been totally gluten free since July and vitamins are surprisingly good now mainly as I have supplemented since Feb when I was diagnosed. They were appallingly originally.

I’ve tried kefir for a few weeks but to be honest it was a real struggle as I have constant nausea that only ondansatron comes anywhere near.

I’m under investigation for all of those symptoms but I need to make sure my thyroid levels are good as I don’t that on top of everything else that’s going on x

1 like
Reply

You may also like...